Alert archive / Wisconsin / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 10, 2011, 9:09 PM CDT for Polk County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2011, 9:09 PM CDT (02:09 UTC)
- Expired
- May 10, 2011, 10:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Twin Cities, MN
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 109 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4330 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 33.9
The text
As transmitted, in the capitals the NWS used until 2016.
737
WWUS83 KMPX 110209
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
909 PM CDT TUE MAY 10 2011
MNZ053-WIZ014-015-023-025-027-110315-
BARRON-CHIPPEWA-CHISAGO-DUNN-POLK-ST. CROIX-
909 PM CDT TUE MAY 10 2011
...THUNDERSTORMS MOVING INTO BARRON...CHIPPEWA...CHISAGO...DUNN...
POLK AND ST. CROIX COUNTIES THROUGH 1015 PM CDT...
AT 905 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF HARRIS TO
TAYLORS FALLS TO DEER PARK. THESE STORMS WERE MOVING EAST AT 30 MPH.
HAIL UP TO NICKEL SIZE IS POSSIBLE WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TAYLORS FALLS.
FOREST.
WOLF CREEK.
CUSHING.
CONNORSVILLE.
RANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR EAST CENTRAL MINNESOTA.
&&
LAT...LON 4512 9238 4542 9279 4566 9306 4567 9287
4565 9287 4565 9255 4568 9254 4569 9236
4544 9199 4512 9159
TIME...MOT...LOC 0208Z 268DEG 28KT 4560 9290 4543 9265
4518 9233
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 10, 7:05 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 10, 7:05 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 00Z AVIATION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 705 PM CDT TUE MAY 10 2011 .DISCUSSION... MAIN CONCERNS THIS FORECAST PERIOD ARE THUNDERSTORMS CHANCES TONIGHT INTO THE WEEKEND. A WARM FRONT EXTENDED FROM A LOW PRESSURE CENTER OVER THE SOUTHEAST NORTH DAKOTA TO NEAR LAKE MICHIGAN. A WARM AND MOIST SOUTHERLY AIRFLOW WAS OCCURRING OVER THE MIDWEST AND EXTENDED OVER PORTIONS OF SOUTHERN HALF OF MN AND SOUTHWEST WISCONSIN. STRONG LOW LEVEL JET WILL HELP INITIATE CONVECTION JUST AHEAD OF THE SURFACE WARM FRONT LATE THIS AFTERNOON AND TONIGHT. STORMS IF THEY FORM...SHOULD LIFT NORTHEAST OVER NORTHERN MN AND DEVELOP SOUTHEAST ALONG THE THICKNESS RIDGE OVERNIGHT. THE PRIMARY SEVERE WEATHER THREAT REST OF THE AFTERNOON AND TONIGHT WILL BE LARGE HAIL. FREEZING LEVEL REMAINS WHETHER HIGH A LITTLE OVER 12000 FEET AGL. THUNDERSTORMS LIKELY TO CONTINUE WEDNESDAY AND THURSDAY...AS A COLD FRONT SLOWLY MOVES THROUGH THE UPPER MIDWEST DURING THE PERIOD. A BROAD UPPER LEVEL TROUGH WILL LINGER OVER THE MIDWEST THROUGH THE PERIOD WITH A CLOSED UPPER LOW OVER CENTRAL ROCKIES MOVIN INTO THE CENTRAL PLAINS BY THURSDAY EVENING. THE SEVERE WEATHER THREAT EXPECTED TO PUSH EAST AND SOUTH OVER SOUTH CENTRAL MN AND WESTERN WISCONSIN. MEDIUM AND LONG RANGE FORECAST...MODELS DIFFER ON THE APPARENT SOLUTION WITH GFS MODEL MORE WETTER THAN EUROPEAN MODEL. CONFIDENT IN THE FORECAST BEYOND SATURDAY...LOW. BOTH MODEL AGREE THAT TEMPERATURES WILL TREND DOWN INTO THE 50S AND 60S OVER THE WEEKEND. && .AVIATION... /00Z TAF ISSUANCE/ CONVECTION CONCERNS KSTC...KMSP...KRNH..AND MAYBE KEAU LATER THIS EVENING/TONIGHT. CURRENT BROKEN LINE OF COVECTION APPCHG KSTC AND KMSP...BUT NO RAPID GROWTH YET. WILL INCLUDE A TEMPO GROUP AT KSTC WHERE THE BETTER POTENTIAL IS AND THEN VCTS FOR KMSP. A LITTLE CONCERNED THAT THE LINE MAY NOT HOLD TOGETHER AS IT WORKS INTO WEST CENTRAL WISCONSIN. WILL KEEP THE VCTS AT KEAU FOR NOW. THE OTHER CONCERN IS FOR SOME FOG DEVELOPMENT EAST OF THE TROUGH TONIGHT. WITH VISIBILITIES LOWERING DOWN TO 2SM IN KEAU. COLD FRONT REMAINS WEST OF MOST OF TAF SITES THROUGH MIDDAY WEDNESDAY. EXPECT ANOTHER ROUND OF CONVECTION AHEAD OF THE FRONTAL BOUNDARY WEDNESDAY WITH THE POTENTIAL FOR A FEW STORMS REACHING SEVERE CRITERIA...MAINLY IN THE KEAU...KRNH AND KMSP AREAS. KMSP...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH MUCH OF THE PERIOD. THE EXCEPTION WILL BE IN AND NEAR THUNDERSTORMS. A LINE OF THUNDERSTORMS JUST WEST OF THE TWIN CITIES...WILL CONTINUE TO APPROACH THE METRO AREA OVER THE NEXT COUPLE OF HOURS OR BEFORE MIDNIGHT. WITH MOST OF THE CONVECTION ENDING AFTER THE DRYLINE PUSHES THROUGH. EXPECT TSRA TO REKINDLE AGAIN TOMORROW AFTERNOON. SOUTHEAST WINDS DIMINISHING TO UNDER 10 KNOTS TONIGHT...THE BECOMING SOUTHERLY AT 5 TO 10 MPH ON WEDNESDAY. WINDS VARIABLE IN DIRECTION AND SPEED IN AND NEAR THE VICINITY OF THE THUNDERSTORMS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JM
Hazardous weather outlook, May 10, 12:27 PM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1227 PM CDT TUE MAY 10 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1227 PM CDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR MUCH OF THE AREA. THE SEVERE WEATHER THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. IN ADDITION...A TORNADO OR TWO IS ALSO POSSIBLE ACROSS CENTRAL MINNESOTA THIS EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 94. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA FROM WEDNESDAY THROUGH FRIDAY AS A LOW PRESSURE SYSTEM LINGERS OVER THE UPPER MISSISSIPPI VALLEY. A FEW OF THE STORMS MAY BE SEVERE WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, May 10, 8:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
855 PM CDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL 1 NW MINNEAPOLIS 44.98N 93.29W
05/10/2011 M2.00 INCH HENNEPIN MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 10, 8:58 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
858 PM CDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL MILACA 45.76N 93.65W
05/10/2011 M0.88 INCH MILLE LACS MN TRAINED SPOTTER
&&
JVMLocal storm report, May 10, 8:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
859 PM CDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 5 WSW MINNEAPOLIS 44.95N 93.36W
05/10/2011 M1.75 INCH HENNEPIN MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 10, 9:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
902 PM CDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 1 ENE EDEN PRAIRIE 44.86N 93.43W
05/10/2011 M1.75 INCH HENNEPIN MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 10, 9:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
904 PM CDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL ST LOUIS PARK 44.95N 93.36W
05/10/2011 M2.50 INCH HENNEPIN MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, May 10, 9:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
909 PM CDT TUE MAY 10 2011
MNZ053-WIZ014-015-023-025-027-110315-
BARRON-CHIPPEWA-CHISAGO-DUNN-POLK-ST. CROIX-
909 PM CDT TUE MAY 10 2011
...THUNDERSTORMS MOVING INTO BARRON...CHIPPEWA...CHISAGO...DUNN...
POLK AND ST. CROIX COUNTIES THROUGH 1015 PM CDT...
AT 905 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF HARRIS TO
TAYLORS FALLS TO DEER PARK. THESE STORMS WERE MOVING EAST AT 30 MPH.
HAIL UP TO NICKEL SIZE IS POSSIBLE WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TAYLORS FALLS.
FOREST.
WOLF CREEK.
CUSHING.
CONNORSVILLE.
RANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR EAST CENTRAL MINNESOTA.
&&
LAT...LON 4512 9238 4542 9279 4566 9306 4567 9287
4565 9287 4565 9255 4568 9254 4569 9236
4544 9199 4512 9159
TIME...MOT...LOC 0208Z 268DEG 28KT 4560 9290 4543 9265
4518 9233The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:00 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 60 min |
| May 10, 7:06 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne | 39 min |
| May 10, 7:21 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 54 min |
| May 10, 7:24 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Dakota, Hennepin, Scott | 66 min |
| May 10, 7:43 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Isanti, Mille Lacs, Sherburne, Wright | 62 min |
| May 10, 7:46 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 59 min |
| May 10, 7:47 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 58 min |
| May 10, 7:54 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 53 min |
| May 10, 7:55 PM CDT | Tornado Warning | MPX | Anoka, Hennepin, Sherburne, Wright | 35 min |
| May 10, 8:10 PM CDT | Tornado Warning | MPX | Hennepin | 35 min |
| May 10, 8:27 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs | 63 min |
| May 10, 8:44 PM CDT | Tornado Warning | MPX | Anoka, Isanti, Sherburne | 35 min |
| May 10, 8:51 PM CDT | Tornado Warning | MPX | Isanti, Kanabec, Mille Lacs | 39 min |
| May 10, 9:19 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 41 min |
| May 10, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs | 46 min |
| May 10, 9:31 PM CDT | Areal Flood Advisory | MPX | Isanti, Kanabec, Mille Lacs | 3 hr |
| May 10, 10:00 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 43 min |
| May 10, 10:03 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 36 min |
| May 10, 10:19 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 56 min |
| May 10, 10:43 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 47 min |
| May 10, 11:28 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 47 min |
| May 11, 9:51 AM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Eau Claire | 54 min |
| May 11, 11:01 AM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Rusk | 74 min |
| May 11, 11:05 AM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin | 40 min |
| May 11, 12:43 PM CDT | Special Weather Statement | MPX | Rusk | 47 min |
| May 11, 12:50 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 25 min |
Nearby
Special Weather Statements in Wisconsin, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.